Alert archive / Wisconsin / Gale Warnings in 2013

Gale Warning 14, NWS Milwaukee, WI

May 10, 2013

NWS Milwaukee, WI issued this gale warning at May 10, 2013, 5:33 AM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 10, 2013, 5:33 AM CDT (10:33 UTC)
Expired
May 10, 2013, 12:00 PM CDT
In force
6 hr
Issued by
NWS Milwaukee, WI

The text

As transmitted, in the capitals the NWS used until 2016.

257 
WHUS73 KMKX 101033
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
533 AM CDT FRI MAY 10 2013

...BRISK WINDS AND HIGH WAVES EXPECTED INTO FRIDAY EVENING...

.LOW PRESSURE OVER NORTHERN INDIANA WILL REACH LAKE EIRE AROUND
NOON. BRISK NORTHEAST WINDS WILL SHIFT TO THE NORTH OVERNIGHT...
AND REMAIN GUSTY INTO THE AFTERNOON. THESE WINDS WILL GENERATE
HIGH WAVES.

LMZ643>646-101700-
/O.UPG.KMKX.SC.Y.0053.000000T0000Z-130511T0300Z/
/O.NEW.KMKX.GL.W.0014.130510T1033Z-130510T1700Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
533 AM CDT FRI MAY 10 2013

...GALE WARNING IN EFFECT UNTIL NOON CDT TODAY...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
GALE WARNING...WHICH IS IN EFFECT UNTIL NOON CDT TODAY. THE SMALL
CRAFT ADVISORY IS NO LONGER IN EFFECT. 

* WINDS: NORTH GALES TO 35 KNOTS THIS MORNING...THEN NORTH 15 TO
  25 KNOTS THIS AFTERNOON. WINDS WILL WEAKEN TONIGHT.

* WAVES: 5 TO 8 FEET...SLOWLY SUBSIDING TO 3 TO 6 FEET LATE
  AFTERNOON. WAVES WILL CONTINUE TO SUBSIDE FRIDAY NIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
HENTZ

WWW.WEATHER.GOV/MKX
1 follow-up statement
456 
WHUS73 KMKX 101707
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1207 PM CDT FRI MAY 10 2013

...GALES DIMINISHED BUT GUSTY NORTH WINDS PERSIST...

.LOW PRESSURE MOVING TO OUR EAST WILL KEEP A TIGHT PRESSURE
GRADIENT IN PLACE INTO EARLY THIS EVENING. NORTH WINDS WILL PERSIST
BUT DIMINISH LATER THIS EVENING AS THE PRESSURE GRADIENT WEAKENS.

LMZ643>646-110115-
/O.EXP.KMKX.GL.W.0014.000000T0000Z-130510T1700Z/
/O.NEW.KMKX.SC.Y.0054.130510T1707Z-130511T0600Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
1207 PM CDT FRI MAY 10 2013

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 AM CDT SATURDAY...
...GALE WARNING HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 1 AM CDT
SATURDAY. THE GALE WARNING IS NO LONGER IN EFFECT. 

* WINDS: NORTH WINDS TO 30 KNOTS...THEN NORTH 15 TO 25 KNOTS LATER
  THIS AFTERNOON. WINDS WILL WEAKEN TONIGHT.

* WAVES: 5 TO 8 FEET...SLOWLY SUBSIDING TONIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this gale warning went out at May 10, 5:09 AM CDT, 24 minutes earlier.

Area forecast discussion, May 10, 5:09 AM CDT, 24 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
509 AM CDT FRI MAY 10 2013

.TODAY AND TONIGHT...FORECAST CONFIDENCE...MEDIUM TO HIGH

MID LEVEL TROUGH AXIS FROM NEAR GREEN BAY TO SOUTHWEST OF MADISON
AROUND 7 AM WILL EXIT THE FAR SOUTHEAST BY NOON.  EXPECT SHOWERS
UNTIL THE TROUGH AXIS PUSHES EAST.

FORECAST SOUNDINGS SHOW MOISTURE REMAINS TRAPPED BELOW THE BASE OF A
DEVELOPING STABLE LAYER AROUND 6 THSD FT.  THEREFORE SKIES WILL BE
SLOW TO CLEAR BUT MIXING FINALLY OCCURS OVER SOUTH CENTRAL WISCONSIN
LATER IN THE AFTERNOON AND IN THE EAST DURING THE EVENING.

THEN MODERATE TO STRONG 700 MB UPWARD MOTION AROUND 5 MICROBARS/SEC
MOVES ACROSS SOUTH CENTRAL WISCONSIN LATE TONIGHT...REACHING THE
SOUTHEAST AROUND SUNRISE SATURDAY. SATURATION OCCURS OVER MUCH OF
THE LOWER TO MID LEVELS AND A BAND OF SHOWERS IS EXPECTED TO PUSH
QUICKLY ACROSS MUCH OF SOUTHERN WISCONSIN...AND INTO NORTHWEST
PORTIONS OF SOUTHEAST WISCONSIN BY SUNRISE.  PRECIPITATION AMOUNTS
WILL BE LIGHT.

.SATURDAY...FORECAST CONFIDENCE...MEDIUM TO HIGH

A SURFACE COLD FRONT WILL EXIT THE SOUTHEAST FORECAST AREA SATURDAY
MORNING...WITH A TRAILING SHORTWAVE BRINGING A CHANCE OF SHOWERS
THROUGH MID MORNING. THERE WILL BE RAPID DRYING BEHIND THIS
FRONT...SO NOT EXPECTING PRECIP TO HANG AROUND INTO THE AFTERNOON.
IN FACT...CURRENT MODELS ARE SUGGESTING THAT QUICKLY APPROACHING
HIGH PRESSURE MAY BRING A FAIR AMOUNT OF SUNSHINE BY AFTERNOON. EVEN
WITH THE SUN...IT WILL NOT FEEL VERY PLEASANT OUT THOUGH AS
TEMPERATURES WILL STRUGGLE INTO THE MIDDLE 50S UNDER BREEZY
NORTHWEST WINDS.

.SUNDAY AND MONDAY...FORECAST CONFIDENCE...MEDIUM TO HIGH

THERE SHOULD BE A GOOD AMOUNT OF SUNSHINE SUNDAY AND MONDAY AS HIGH
PRESSURE SLOWLY SLIDES THROUGH THE AREA. HIGH TEMPERATURES WILL
REMAIN WELL BELOW NORMAL SUNDAY...LIKELY STRUGGLING INTO THE LOW
50S. THOUGH WINDS WILL BE A BIT LIGHTER THAN SATURDAY...THEY WILL
STILL BE BREEZY OUT OF THE NORTHWEST...PUTTING A BIT OF A CHILL IN
THE AIR FOR MOTHERS DAY.

SOUTHERLY WINDS WILL DEVELOP MONDAY AS THE CENTER OF THE HIGH
MOVES ON TO THE EAST OF THE AREA. THIS WILL ALLOW TEMPERATURES TO
RECOVER ABOUT 10 DEGREES FROM SUNDAY...FALLING JUST A COUPLE
DEGREES SHY OF NORMAL VALUES MOST PLACES. IT WILL BE COOLER NEAR
LAKE MICHIGAN THOUGH AS ONSHORE WINDS ARE EXPECTED BY AFTERNOON.

.TUESDAY THROUGH THURSDAY...FORECAST CONFIDENCE...MEDIUM

WARM ADVECTION WILL CONTINUE INTO THE MIDDLE OF THE WEEK...WITH
TEMPERATURES WARMING BACK ABOVE NORMAL. IT CURRENTLY LOOKS LIKE
WEDNESDAY MAY BE THE BEST CHANCE TO SEE 80S MOST PLACES...AS THERE
IS CONCERN THAT WINDS MAY REMAIN ONSHORE TUESDAY.

WENT WITH SLIGHT CHANCE POPS MONDAY NIGHT...AS STRONG WARM ADVECTION
MAY KICK OFF A FEW SHOWERS AND STORMS. LOOKS MAINLY DRY THEN TUESDAY
AS THE WARM AND CAPPED AIRMASS MOVES INTO PLACE. HAVE POPS
WEDNESDAY...THOUGH THAT WILL DEPEND ON THE TIMING OF THE COLD FRONT.
THE ECMWF REMAINS DRY WITH THE FRONT TO THE WEST...WHILE THE GFS
BRINGS THE FRONT INTO THE AREA ALONG WITH A CHANCE FOR
SHOWERS/STORMS.

POPS AND TEMPERATURES ARE LESS CERTAIN FOR THURSDAY...AS THE GFS HAS
A COOLER AND DRY POST FRONTAL AIRMASS IN PLACE...WHILE THE ECMWF HAS
SHOWERS/STORMS AS THE COLD FRONT APPROACHES FROM THE NW. GENERALLY
SPLIT THE DIFFERENCE BETWEEN SOLUTIONS FOR NOW.

&&

.AVIATION/12Z TAFS/...

RAIN WILL CONTINUE THIS MORNING AS LOW PRESSURE OVER NORTHERN
INDIANA APPROACHES LAKE EIRE.  MAINLY IFR CONDITIONS DURING THIS
TIME WITH SOME LIFR EAST. THE RAIN SHOULD DIMINISH BY MID TO LATE
MORNING FRIDAY...WITH CEILINGS TO MVFR OVER SOUTH CENTRAL WISCONSIN
DURING THE MORNING..AND RISING TO MVFR OVER THE SOUTHEAST DURING THE
AFTERNOON.  SHOULD SEE MIXING OUT OF CEILINGS BY LATE AFTERNOON
ESPECIALLY SOUTH CENTRAL.

AN APPROACHING COLD FRONT IS EXPECTED TO BRING MORE SHOWERS LATE
TONIGHT SOUTH CENTRAL AND SATURDAY MORNING SOUTHEAST.  EXPECT VFR
CEILINGS WITH THIS.

&&

.MARINE...

GUSTS UP TO 30 KNOTS ARE EXPECTED INTO THIS MORNING MOST
AREAS...WITH A FEW GALE GUSTS EARLY. THESE WINDS WILL CONTINUE TO
GENERATE HIGH WAVES...LINGERING INTO FRIDAY EVENING BEFORE
SUBSIDING. THUS...A SMALL CRAFT ADVISORY IS IN EFFECT INTO FRIDAY
EVENING.  THE WINDS WILL DIMINISH AS LOW PRESSURE OVER NORTHERN
INDIANA MOVES OFF TO LAKE EIRE BY NOON.

A SMALL CRAFT ADVISORY WILL LIKELY BE NEEDED AGAIN LATE SATURDAY
MORNING INTO THE AFTERNOON...AS GUSTY NORTHWEST WINDS MOVE INTO THE
REGION BEHIND A DEPARTING COLD FRONT.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...SMALL CRAFT ADVISORY UNTIL 10 PM CDT THIS EVENING FOR
LMZ643>646.

&&

TODAY/TONIGHT AND AVIATION/MARINE...HENTZ
SATURDAY THROUGH THURSDAY...DDV
Hazardous weather outlook, May 10, 4:05 AM CDT, 1 hour 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
405 AM CDT FRI MAY 10 2013

WIZ046-047-051-052-056>060-062>072-110915-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
405 AM CDT FRI MAY 10 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

PATCHY FROST WILL BE POSSIBLE EARLY SUNDAY MORNING WITH AREAS OF
FROST EARLY MONDAY MORNING. A FROST ADVISORY MAY BE NEEDED.

THERE IS A CHANCE FOR THUNDERSTORMS NEXT WEDNESDAY AND THURSDAY...AS
A WEAK COLD FRONT STALLS OVER THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH NEXT WEDNESDAY.

LMZ643>646-110915-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
405 AM CDT FRI MAY 10 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

A SMALL CRAFT ADVISORY CONTINUES INTO THE EARLY EVENING...AS
BRISK NORTHEAST TO NORTH WINDS AND HIGH WAVES LINGER.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NORTHWEST WINDS WILL LIKELY REACH SMALL CRAFT ADVISORY CRITERIA SATURDAY.

WINDS MAY REACH SMALL CRAFT ADVISORY LEVELS ON TUESDAY.  THERE IS A CHANCE
FOR THUNDERSTORMS NEXT WEDNESDAY AND THURSDAY.

HENTZ

WWW.WEATHER.GOV/MKX

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 9, 9:32 PM CDTRiver Flood WatchMKXKenosha13 hr
May 10, 9:34 AM CDTRiver Flood WarningMKXJefferson25 hr
May 10, 9:34 AM CDTRiver Flood WarningMKXJefferson25 hr
May 10, 9:34 AM CDTRiver Flood WarningMKXKenosha25 hr
May 10, 12:07 PM CDTSmall Craft AdvisoryMKX11 hr

Nearby

Gale Warnings in Wisconsin, 2013Every gale warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.